Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 29, 2011, 1:29 PM EDT for 10 counties in Pennsylvania. It took effect at Apr 30, 2011, 1:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 1:29 PM EDT (17:29 UTC)
- In effect from
- Apr 30, 2011, 1:00 AM EDT
- Expired
- Apr 30, 2011, 5:34 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS71 KCTP 291729 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 129 PM EDT FRI APR 29 2011 ...AREAS OF FROST WILL FORM LATE TONIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE SATURDAY... .A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT...BRINGING CLEAR SKIES...DIMINISHING WINDS AND COLD TEMPERATURES. THIS WILL LEAD TO THE FORMATION FROST IN MANY AREAS OF CENTRAL PENNSYLVANIA...AND THE MIDDLE AND LOWER SUSQUEHANNA RIVER VALLEY. PAZ027-028-049-050-052-056>059-063-301200- /O.NEW.KCTP.FR.Y.0002.110430T0500Z-110430T1200Z/ MIFFLIN-JUNIATA-UNION-SNYDER-NORTHUMBERLAND-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND- INCLUDING THE CITIES OF...LEWISTOWN...MIFFLINTOWN...LEWISBURG... SELINSGROVE...SUNBURY...SHAMOKIN...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE 129 PM EDT FRI APR 29 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY. * LOCATION...SOUTH CENTRAL MOUNTAINS AND PORTIONS OF THE MIDDLE AND LOWER SUSQUEHANNA RIVER VALLEY. * TEMPERATURES...FALLING TO UNDER 40 AFTER MIDNIGHT AND REACHING A LOW OF 33 TO 36 DEGREES AROUND DAYBREAK. * TIMING...1 AM TO 8 AM SATURDAY. * IMPACTS...OUTDOOR PLANTS AND FLOWERS SENSITIVE TO THE COLD COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT/GARTNER
2 follow-up statements
582 WWUS71 KCTP 300234 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1034 PM EDT FRI APR 29 2011 ...AREAS OF FROST ARE POSSIBLE TONIGHT... .A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT. AT LEAST PARTIAL CLEARING WILL TAKE PLACE BY SUNRISE...AND THE WINDS WILL BE NEARLY CALM. EXPECT AREAS OF FROST TO FORM...ESPECIALLY IN RURAL VALLEYS. PAZ027-028-049-050-052-056>059-063-301045- /O.CON.KCTP.FR.Y.0002.110430T0500Z-110430T1200Z/ MIFFLIN-JUNIATA-UNION-SNYDER-NORTHUMBERLAND-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND- INCLUDING THE CITIES OF...LEWISTOWN...MIFFLINTOWN...LEWISBURG... SELINSGROVE...SUNBURY...SHAMOKIN...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE 1034 PM EDT FRI APR 29 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * LOCATION...SOUTH CENTRAL MOUNTAINS AND PORTIONS OF THE MIDDLE AND LOWER SUSQUEHANNA RIVER VALLEY. * TEMPERATURES...MID 30S AROUND DAYBREAK. * TIMING...EARLY SATURDAY MORNING. * IMPACTS...OUTDOOR PLANTS AND FLOWERS SENSITIVE TO THE COLD COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
185 WWUS71 KCTP 300934 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 534 AM EDT SAT APR 30 2011 PAZ027-028-049-050-052-056>059-063-301045- /O.CAN.KCTP.FR.Y.0002.000000T0000Z-110430T1200Z/ MIFFLIN-JUNIATA-UNION-SNYDER-NORTHUMBERLAND-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND- INCLUDING THE CITIES OF...LEWISTOWN...MIFFLINTOWN...LEWISBURG... SELINSGROVE...SUNBURY...SHAMOKIN...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE 534 AM EDT SAT APR 30 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. LINGERING CLOUD COVER WILL KEEP TEMPERATURES AROUND DAYBREAK IN THE UPPER 30S TO LOWER 40S...SO A WIDESPREAD FROST IS NO LONGER EXPECTED. $$ RXR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 29, 10:02 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 29, 10:02 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1002 AM EDT FRI APR 29 2011 .SYNOPSIS... A DISTURBANCE IN THE UPPER ATMOSPHERE WILL SLIDE EAST FROM LAKE ERIE...BRINGING CLOUDS AND SCATTERED SHOWERS TO MAINLY THE NORTHWEST HALF OF THE STATE TODAY. AFTERWARD...HIGH PRESSURE WILL BRING MAINLY CLEAR SKIES AND LIGHT WIND TONIGHT THROUGH EARLY SUNDAY. A COLD FRONT WILL PUSH SOUTHEAST FROM THE GREAT LAKES SUNDAY INTO MONDAY...BRINGING INCREASING CLOUDS AND A CHANCE FOR SHOWERS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 700-500 MB THERMAL TROUGH AXIS OVER THE ALLEGHENY PLATEAU ATTM...WILL SLIDE EAST ACROSS THE SUSQ VALLEY THIS AFTERNOON. THIS FEATURE WILL BRING WIDESPREAD BKN-OVC CLOUDS AND NUMEROUS SHOWERS TO THE WRN AND NRN MTNS. AN INCREASE IN CLOUDS WITH A FEW SHOWERS WILL EVEN OCCUR ACROSS THE CENTRAL AND LOWER SUSQ VALLEY AS MID LEVEL LAPSE RATES INCREASE TO JUST OVER 6C/KM WITH THE PASSAGE OF THE AFOREMENTIONED COOL POCKET ALOFT THIS AFTERNOON. NOTICEABLY COLDER HIGHS WILL BE IN STORE TODAY AS TEMPS TOP OUT ONLY IN THE 45-50F RANGE ACROSS THE HIGHER TERRAIN...MID TO UPPER 50S IN THE CENTRAL MTNS...AND LOWER TO MID 60S IN THE SE FOR A BELOW NORMAL DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... TROUGH EXITS TO THE NORTHEAST THIS EVENING...TAKING SCT SHOWER ACTIVITY ALONG WITH IT. HIGH PRESSURE RIDGE BUILDS IN FOR TONIGHT THROUGH SAT NIGHT...GIVING THE REGION A RESPITE FROM THE RECENT VERY WET WEATHER. SKIES CLEAR TONIGHT AS WINDS LIGHTEN...ALLOWING TEMPS TO BECOME QUITE CHILLY. READINGS SATURDAY MORNING WILL DIP INTO THE UPPER 20S IN THE NORTH AND 30S ELSEWHERE. WILL HAVE TO MONITOR THE POTENTIAL FOR FROST/FREEZE ACROSS SRN ZONES WHERE GROWING SEASON HAS BEGUN. PLENTY OF SUNSHINE ON TAP FOR SATURDAY AS TEMPS RECOVER TO NEAR NORMAL VALUES IN THE MID 60S TO LOWER 70S. NOT QUITE AS COOL SAT NIGHT AS HIGH CLOUDS AHEAD OF NEXT LOW PRESSURE SYSTEM BEGIN TO STREAM IN. READINGS WILL BE 5-10F WARMER THAN FRI NIGHT. COLD FRONT APPROACHES FROM THE WEST ON SUNDAY...LIKELY SPREADING SHOWERS INTO WESTERN SECTIONS AS THE DAY WEARS ON. TEMPS NEAR NORMAL. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AN AMPLIFIED BUT PROGRESSIVE FLOW PATTERN IS FORECAST TO DOMINATE THE LONG TERM PERIOD ACROSS MUCH OF THE CONUS. AFTER A DRY WEEKEND...A COLD FRONT WILL BRING SCT SHOWERS/TSTORMS SUN AND MON. COLD FRONTAL BOUNDARY SETTLES IN TO OUR SOUTH FOR MIDWEEK AS HIGH PRESSURE SLIDES ON FROM THE GREAT LAKES. JUST LOW POPS MAINLY ACROSS THE SOUTH DURING THAT TIME. MORE UNSETTLED WEATHER MOVES IN FOR LATE WEEK. TEMPERATURES THROUGH THE PERIOD WILL REMAIN AT OR SLIGHTLY BELOW NORMALS. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... SHORTWAVE ROTATING ACROSS THE REGION TRIGGERING SCATTERED LIGHT RAIN SHOWERS AND MVFR/IFR CIGS ACROSS NORTHWEST MOUNTAINS DOWN THROUGH THE LAUREL HIGHLANDS. REINFORCING SECOND SHORTWAVE WILL KEEP THESE LOWER CLOUDS ACROSS THE REGION THROUGH MID AFTERNOON...ALONG WITH SCATTERED SHRA. EXPECT WINDS TO GUST TO NEAR 25 KTS THIS AFTERNOON AS WELL IN MOST AREAS WITH MIXING. ELSEWHERE...EXPECT MAINLY VFR CONDITIONS...WITH CIGS IN THE 4K-6K RANGE. VFR CONDITIONS TO PREVIAL AREA-WIDE LATE FRIDAY NIGHT THROUGH EARLY SUNDAY MORNING WITH LIGHTER WIND. OUTLOOK... SUN...VFR...THEN MVFR AND A CHANCE AFTERNOON SHOWERS. MON...VFR TO MVFR WITH SCATTERED SHOWERS. TUE...VFR. && .CLIMATE... RECORD DAILY RAINFALL FOR HARRISBURG ON THU. THIS RAINFALL ALSO SET A NEW MONTHLY TOTAL FOR APRIL OF 9.46 INCHES...BREAKING THE PREVIOUS RECORD OF 7.96 INCHES SET BACK IN 1983. THE RECORD REPORT CAN BE VIEWED USING HEADER PHLRERMDT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/RXR NEAR TERM...LAMBERT SHORT TERM...RXR LONG TERM...RXR AVIATION...JUNG/LAMBERT CLIMATE...LAMBERT
Hazardous weather outlook, Apr 29, 5:31 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT FRI APR 29 2011 PAZ046-051-053-300945- SOUTHERN LYCOMING-MONTOUR-COLUMBIA- 531 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WATER LEVELS OF NUMEROUS SMALL STREAMS AND CREEKS THAT ARE NEAR OR OVER BANK-FULL WILL CONTINUE TO GRADUALLY RECEDE TODAY. THIS WATER IS BEING CHANNELED INTO THE SUSQUEHANNA RIVER...WHICH HAS CRESTED AND FALLEN BELOW FLOOD STAGE AT WILLIAMSPORT...BUT DOWNSTREAM POINTS WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE FLOODING AT VARIOUS POINTS THROUGH SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ027-028-036-049-050-052-056>059-063>066-300945- MIFFLIN-JUNIATA-FRANKLIN-UNION-SNYDER-NORTHUMBERLAND-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 531 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WATER LEVELS OF NUMEROUS SMALL STREAMS AND CREEKS THAT ARE NEAR OR OVER BANK-FULL WILL CONTINUE TO GRADUALLY RECEDE TODAY. HOWEVER...THIS WATER IS BEING CHANNELED INTO THE SUSQUEHANNA RIVER...WHICH WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE FLOODING AT VARIOUS POINTS THROUGH SATURDAY NIGHT. IN ADDITION...WITH THE GROWING SEASON UNDERWAY...THERE WILL BE A CHANCE FOR FROST TONIGHT AS LOWS ARE EXPECTED TO FALL TO THE MID AND UPPER 30S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-300945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- 531 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Local storm report, Apr 29, 10:20 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 AM EDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TORNADO ONO 40.40N 76.53W
04/28/2011 LEBANON PA NWS EMPLOYEE
4 HOMES MODERATELY DAMAGED...1 BARN AND 1 FARM OUT
BUILDING DESTROYED...2 HIGH TENSION LINES TOPPLED. 1 COW
INJURED AND APPROXIMATELY 200 TREES KNOCKED DOWN. EF2
TORNADO RATING WITH A PATH LENGTH OF 2 MILES AND WIDTH
OF 200 YARDS.
&&
EVENT NUMBER CTP1100084
LAMBERTNearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.